Jump to content
Clubplanet Nightlife Community
Sign in to follow this  
xrz87

Wellbutrin and Seroquel

Recommended Posts

its been a while since i've taken any psychopharmacology classes so im just gonna cut and paste :tongue:

http://www.mentalhealth.com/drug/p30-q01.html

Warnings

Neuroleptic Malignant Syndrome (NMS):

Neuroleptic Malignant Syndrome is a potentially fatal symptom complex that has been reported in association with antipsychotic drugs, including quetiapine.

The clinical manifestations of NMS are hyperthermia, muscle rigidity, altered mental status, and evidence of autonomic instability (irregular pulse or blood pressure, tachycardia, diaphoresis, and cardiac dysrhythmia). Additional signs may include elevated creatine phosphokinase, myoglobinuria (rhabdomyolysis) and acute renal failure.

In arriving at a diagnosis, it is important to identify cases where the clinical presentation includes both serious medical illness (e.g., pneumonia, systemic infection, etc.) and untreated or inadequately treated extrapyramidal signs and symptoms. Other important considerations in the differential diagnosis include central anticholinergic toxicity, heat stroke, drug fever and primary central nervous system pathology.

The management of NMS should include immediate discontinuation of antipsychotic drugs, including quetiapine, and other drugs not essential to concurrent therapy; intensive symptomatic treatment and medical monitoring; and treatment of any concomitant serious medical problems for which specific treatments are available. There is no general agreement about specific pharmacological treatment regimens for uncomplicated NMS.

If a patient requires antipsychotic drug treatment after recovery from NMS, the potential reintroduction of drug therapy should be carefully considered. The patient should be carefully monitored since recurrences of NMS have been reported.

Tardive Dyskinesia (TD):

A syndrome of potentially irreversible, involuntary, dyskinetic movements may develop in patients treated with antipsychotic drugs. Although the prevalence of the syndrome appears to be highest among the elderly, especially elderly women, it is impossible to rely upon estimates to predict which patients are likely to develop the syndrome.

It has been hypothesized that agents with a lower EPS liability may also have a lower liability to produce TD. In controlled clinical trials with quetiapine, the incidence of EPS was not statistically significantly different than placebo across the recommended therapeutic dose range. This may predict that quetiapine has less potential than standard antipsychotic agents to induce TD.

The risk of developing TD and the likelihood that it will become irreversible are believed to increase as the duration of treatment and the total cumulative dose of antipsychotic drugs administered to the patient increase. However, the syndrome can develop, although much less commonly, after relatively brief treatment periods at low doses.

There is no known treatment for established cases of TD, although the syndrome many remit, partially or completely, if antipsychotic treatment is withdrawn. Antipsychotic treatment itself, however, may suppress (or partially suppress) the signs and symptoms of the syndrome and thereby may possibly mask the underlying process. The effect that symptomatic suppression has upon the longterm course of the syndrome is unknown.

Given these considerations, quetiapine should be prescribed in a manner that is most likely to minimize the occurrence of TD. Chronic antipsychotic treatment should generally be reserved for patients who appear to suffer from a chronic illness that is known to respond to antipsychotic drugs, and for whom alternative, equally effective, but potentially less harmful treatments are not available or appropriate. In patients who do require chronic treatment, the smallest dose and the shortest duration of treatment producing a satisfactory clinical response should be sought. The need for continued treatment should be reassessed periodically.

If signs and symptoms of TD appear in a patient on quetiapine, drug discontinuation should be considered. However some patients may require treatment with quetiapine despite the presence of the syndrome.

so basically...

when you take an antipsychotic youre also taking the risk of developing parkinson-like symptoms. i would think twice about eating those pills unless your idea of fun is twitching uncontrollably and losing your voluntary motor functioning.

Share this post


Link to post
Share on other sites
Originally posted by xrz87

i just got 3 Wellbutrins and 2 Seroquels...does anybody know what kind of, if any, fun I could have with these?

both are anti-depressants, and i doubt you'd have a great time if you took them..be careful about them though - if i were you i'd take two kinds separatelly...and BTW how much did you pay for those pills?

Share this post


Link to post
Share on other sites

http://www1.adhdguide.net/pharmacy/antipsychotics/atypical_medic/seroquel.htm

Seroquel (quetiapine fumarate)

What are the Uses?: Seroquel, quetiapine fumarate, was approved by the FDA on September 29, 1997 and is used to treat:

Schizophrenia

In general, this medication has less severe motor side effects (such as akathisia and tremor) than standard antipsychotic medications. Seroquel also seems to be effective in the treatment of both positive and negative symptoms of schizophrenia.

When Will My Medication Start to Work?: Seroquel usually starts working in about one and a half hours. The medication may take longer to exhibit beneficial effects in some people due to symptoms and other factors.

What are the Side Effects?: Remember that only some people will experience side effects--and that no one experiences side effects in exactly the same way. If you experience any side effects, contact your doctor or clinician right away and continue taking your medication. The following list may not contain all of the side effects associated with this medication:

Most common side effects dizziness, drowsiness, constipation, dry mouth, indigestion, hypotension (abnormally low blood pressure)

Are there any Drug Interactions?: Remember, always follow your physician's recommendations on how to take your medication. Even if you are taking one of the following substances, continue taking your medication as prescribed and consult your physician. Also, if you are taking any herbal remedies, vitamins, and/or over-the-counter medications, be sure to tell your physician. The following section offers some, but not necessarily all, of the possible drug interactions.

Phenytoin, thioridazine, and cimetidine may decrease the effects of Seroquel. Seroquel may decrease the effects of lorazepam. Caution should be taken when taking Seroquel with P450 3A Inhibitors (i.e. ketoconazole, itraconazole, fluconazole, and erythromycin).

--------------------------------------------------------------------------------

References:

Arky, R. M.D. (1998). Physicians' Desk Reference. Montvale, NJ: Medical Economics Data Production Company.

Rybacki, J. & Long, J. (1998). The Essential Guide to Prescription Drugs. New York, NY: HarperPerennial.

Share this post


Link to post
Share on other sites

Well I dont think I'm gonna take them. I'm not into RXs at all. I just wanted some adderall after reading all the great things about it here on the boards. I went to my boy's house who used to have use it back in the day, but he couldnt find it. Instead he gave me the wellbutrin and seroquel. I didnt pay anything so oh well...:blank:

Share this post


Link to post
Share on other sites
Originally posted by xrz87

Well I dont think I'm gonna take them. I'm not into RXs at all. I just wanted some adderall after reading all the great things about it here on the boards. I went to my boy's house who used to have use it back in the day, but he couldnt find it. Instead he gave me the wellbutrin and seroquel. I didnt pay anything so oh well...:blank:

well if i were you i'd sell those as E, LOL...it's prolly going to work better than these new pills that don't contain MDMA whatsoever:laugh: :laugh: :laugh:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×